MAUDE Adverse Event Report: LEMAITRE VASCULAR, INC. SYNTEL SILICONE EMBOLECTOMY CATHETER - SPRING TIP; CATHETER, EMBOLECTOMY

LEMAITRE VASCULAR, INC. SYNTEL SILICONE EMBOLECTOMY CATHETER - SPRING TIP; CATHETER, EMBOLECTOMY
Model Number A4F04
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
We have received the complaint device for evaluation.We have confirmed the reported incident.We observed the ligature slipped off the tip of the catheter causing the balloon to become unfastened from the distal end of the catheter.Based on the evaluation of the returned unit, it is likely that the ligature was in installed correctly due to an error during tying or gluing of the ligature.Our review of the lot history records for this lot did not find any discrepancies either in the manufacturing or packaging process that could be related to this incident.Further, we have not received any other complaints of a similar nature for devices from this lot.
 
Event or Problem Description
The product was prepared for embolectomy in the autologous blood vessels of dialysis patient.The catheter was inserted into the blood vessel, then the balloon was inflated.When the physician started pulling the catheter for removing the clots, the balloon ruptured without any resistance.When he took the catheter out of the vessel and checked it, there was something like a ligature and a piece of the balloon on the catheter tip.He gave up using this product and replaced it with another catheter of the same size.The procedure was successfully completed using that catheter.The patient is fine.There was no health impact to the patient.

Brand Name
SYNTEL SILICONE EMBOLECTOMY CATHETER - SPRING TIP
Common Device Name
CATHETER, EMBOLECTOMY
Manufacturer (Section D)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer (Section G)
LEMAITRE VASCULAR, INC.
63 second ave
burlington MA 01803
Manufacturer Contact
pragya thikey
63 second ave
burlington, MA 01803
7812212266
MDR Report Key15262631
Report Number1220948-2022-00080
Device Sequence Number5633548
Product Code DXE
UDI-Device Identifier00840663109654
UDI-Public00840663109654
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K901627
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 08/19/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/28/2025
Device Model NumberA4F04
Device Catalogue NumberA4F04
Device Lot NumberSSE1049
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/15/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/20/2022
Initial Report FDA Received Date08/19/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/11/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown